Specific code 2014 ICD-9-CM Diagnosis Code 695.15
Toxic epidermal necrolysis
  • Billable Code
  • Short description: Toxic epidrml necrolysis.
  • ICD-9-CM 695.15 will be replaced by an equivalent ICD-10-CM code (or codes) when the United States transitions from ICD-9-CM to ICD-10-CM on October 1, 2015.
  • ICD-9-CM 695.15 is a billable medical code that can be used to specify a diagnosis on a reimbursement claim.
Disease Synonyms
  • Lyell's toxic epidermal necrolysis, subepidermal type
Clinical Information
  • A disorder characterized by greater than 30% total body skin area separation of dermis. The syndrome is thought to be a hypersensitivity complex affecting the skin and the mucous membranes.
  • A systemic, serious, and life-threatening disorder characterized by erythematous and necrotic lesions in the skin and mucous membranes that are associated with bullous detachment of the epidermis. The epidermal and mucous membranes detachment leads to sepsis and may be fatal. The lesions appear throughout the body and occupy more than 30% of the body surfaces. It is a hypersensitivity reaction usually caused by drugs (e.g., sulfonamides, nonsteroidal anti-inflammatory drugs, anticonvulsants, and antiretroviral drugs).
  • An exfoliative disease of skin seen primarily in adults and characterized by flaccid bullae and spreading erythema so that the skin has the appearance of being scalded. It results primarily from a toxic reaction to various drugs, but occasionally occurs as a result of infection, neoplastic conditions, or other exposure.
  • An exfoliative skin disease caused by a toxic reaction to drugs, infections, and substance exposure.
Applies To
  • Lyell's syndrome
Convert to ICD-10-CM: 695.15 converts approximately to:
  • 2014 ICD-10-CM L51.2 Toxic epidermal necrolysis [Lyell]
ICD-9-CM Volume 2 Index entries containing back-references to 695.15:
  • Disease, diseased - see also Syndrome
    • Lyell's (toxic epidermal necrolysis) 695.15
      • due to drug
        • correct substance properly administered 695.15
        • overdose or wrong substance given or taken 977.9
          • specific drug - see Table of Drugs and Chemicals
  • Epidermolysis
    • acuta (combustiformis) (toxica) 695.15
    • necroticans combustiformis 695.15
      • due to drug
        • correct substance properly administered 695.15
        • overdose or wrong substance given or taken 977.9
          • specified drug - see Table of Drugs and Chemicals
  • Lyell's disease or syndrome (toxic epidermal necrolysis) 695.15
    • due to drug
      • correct substance properly administered 695.15
      • overdose or wrong substance given or taken 977.9
        • specified drug - see Table of Drugs and Chemicals
  • Necrodermolysis 695.15
  • Necrolysis, toxic epidermal 695.15
    • due to drug
      • correct substance properly administered 695.15
      • overdose or wrong substance given or taken 977.9
        • specified drug - see Table of Drugs and Chemicals
    • Stevens-Johnson syndrome overlap (SJS-TEN overlap syndrome) 695.14
  • Syndrome - see also Disease
    • Lyell's (toxic epidermal necrolysis) 695.15
      • due to drug
        • correct substance properly administered 695.15
        • overdose or wrong substance given or taken 977.9
          • specified drug - see Table of Drugs and Chemicals
ICD-9-CM codes are used in medical billing and coding to describe diseases, injuries, symptoms and conditions. ICD-9-CM 695.15 is one of thousands of ICD-9-CM codes used in healthcare. Although ICD-9-CM and CPT codes are largely numeric, they differ in that CPT codes describe medical procedures and services. Can't find a code? Start at the root of ICD-9-CM, check the 2014 ICD-9-CM Index or use the search engine at the top of this page to lookup any code.